Pompholyx of the hands after intravenous immunoglobulin therapy for clinically isolated syndrome: A paediatric case

Valeria Brazzelli, S. Grassi, S. Savasta, G. Ruffinazzi, A. Carugno, V. Barbaccia, G. L. Marseglia, G. Borroni

Research output: Contribution to journalArticle

2 Citations (Scopus)

Abstract

Pompholyx is a common eruption of small vesicles on the palms, soles, and/or lateral aspects of the fingers. It has a multifactorial etiology, including genetic determinants, allergy to metals, and id reaction; rarely it is a drug-related side effect. We report a paediatric case of pompholyx of the hands related to the intravenous immunoglobulin (IVIG) therapy for Clinically Isolated Syndrome (CIS). A 10-year-old boy, received an IVIG therapy (Venital®, Kedrion Spa, Italy) at a dose of 400 mg/kg daily for five days. The fifth day of IVIG infusion, a symmetrical vesicular eruption appeared on the palms of the hands and on lateral aspects of the fingers. The lesions improved with application of topical steroids in few days. The mechanism of induction of pompholyx by IVIG therapy is unknown. A review of the Literature suggests the hypothesis that dyshidrotic eczematous reactions may be related not only to the type of IVIG, to the dose and the rates of infusion, but also to an allergic response to excipients and preservatives contained in the drug, probably elicited by an underlying neurological disease in some cases.

Original languageEnglish
Pages (from-to)127-130
Number of pages4
JournalInternational Journal of Immunopathology and Pharmacology
Volume27
Issue number1
Publication statusPublished - 2014

Fingerprint

Dyshidrotic Eczema
Passive Immunization
Intravenous Immunoglobulins
Hand
Pediatrics
Fingers
Excipients
Drug-Related Side Effects and Adverse Reactions
Intravenous Infusions
Italy
Hypersensitivity
Metals
Steroids
Pharmaceutical Preparations

Keywords

  • Clinically isolated syndrome
  • IVIG therapy
  • Paediatric patient
  • Pompholyx

ASJC Scopus subject areas

  • Pharmacology
  • Immunology
  • Immunology and Allergy

Cite this

Pompholyx of the hands after intravenous immunoglobulin therapy for clinically isolated syndrome : A paediatric case. / Brazzelli, Valeria; Grassi, S.; Savasta, S.; Ruffinazzi, G.; Carugno, A.; Barbaccia, V.; Marseglia, G. L.; Borroni, G.

In: International Journal of Immunopathology and Pharmacology, Vol. 27, No. 1, 2014, p. 127-130.

Research output: Contribution to journalArticle

@article{2dc63697698b4d3f9e440be7b47c86e2,
title = "Pompholyx of the hands after intravenous immunoglobulin therapy for clinically isolated syndrome: A paediatric case",
abstract = "Pompholyx is a common eruption of small vesicles on the palms, soles, and/or lateral aspects of the fingers. It has a multifactorial etiology, including genetic determinants, allergy to metals, and id reaction; rarely it is a drug-related side effect. We report a paediatric case of pompholyx of the hands related to the intravenous immunoglobulin (IVIG) therapy for Clinically Isolated Syndrome (CIS). A 10-year-old boy, received an IVIG therapy (Venital{\circledR}, Kedrion Spa, Italy) at a dose of 400 mg/kg daily for five days. The fifth day of IVIG infusion, a symmetrical vesicular eruption appeared on the palms of the hands and on lateral aspects of the fingers. The lesions improved with application of topical steroids in few days. The mechanism of induction of pompholyx by IVIG therapy is unknown. A review of the Literature suggests the hypothesis that dyshidrotic eczematous reactions may be related not only to the type of IVIG, to the dose and the rates of infusion, but also to an allergic response to excipients and preservatives contained in the drug, probably elicited by an underlying neurological disease in some cases.",
keywords = "Clinically isolated syndrome, IVIG therapy, Paediatric patient, Pompholyx",
author = "Valeria Brazzelli and S. Grassi and S. Savasta and G. Ruffinazzi and A. Carugno and V. Barbaccia and Marseglia, {G. L.} and G. Borroni",
year = "2014",
language = "English",
volume = "27",
pages = "127--130",
journal = "International Journal of Immunopathology and Pharmacology",
issn = "0394-6320",
publisher = "Biomedical Research Press s.a.s.",
number = "1",

}

TY - JOUR

T1 - Pompholyx of the hands after intravenous immunoglobulin therapy for clinically isolated syndrome

T2 - A paediatric case

AU - Brazzelli, Valeria

AU - Grassi, S.

AU - Savasta, S.

AU - Ruffinazzi, G.

AU - Carugno, A.

AU - Barbaccia, V.

AU - Marseglia, G. L.

AU - Borroni, G.

PY - 2014

Y1 - 2014

N2 - Pompholyx is a common eruption of small vesicles on the palms, soles, and/or lateral aspects of the fingers. It has a multifactorial etiology, including genetic determinants, allergy to metals, and id reaction; rarely it is a drug-related side effect. We report a paediatric case of pompholyx of the hands related to the intravenous immunoglobulin (IVIG) therapy for Clinically Isolated Syndrome (CIS). A 10-year-old boy, received an IVIG therapy (Venital®, Kedrion Spa, Italy) at a dose of 400 mg/kg daily for five days. The fifth day of IVIG infusion, a symmetrical vesicular eruption appeared on the palms of the hands and on lateral aspects of the fingers. The lesions improved with application of topical steroids in few days. The mechanism of induction of pompholyx by IVIG therapy is unknown. A review of the Literature suggests the hypothesis that dyshidrotic eczematous reactions may be related not only to the type of IVIG, to the dose and the rates of infusion, but also to an allergic response to excipients and preservatives contained in the drug, probably elicited by an underlying neurological disease in some cases.

AB - Pompholyx is a common eruption of small vesicles on the palms, soles, and/or lateral aspects of the fingers. It has a multifactorial etiology, including genetic determinants, allergy to metals, and id reaction; rarely it is a drug-related side effect. We report a paediatric case of pompholyx of the hands related to the intravenous immunoglobulin (IVIG) therapy for Clinically Isolated Syndrome (CIS). A 10-year-old boy, received an IVIG therapy (Venital®, Kedrion Spa, Italy) at a dose of 400 mg/kg daily for five days. The fifth day of IVIG infusion, a symmetrical vesicular eruption appeared on the palms of the hands and on lateral aspects of the fingers. The lesions improved with application of topical steroids in few days. The mechanism of induction of pompholyx by IVIG therapy is unknown. A review of the Literature suggests the hypothesis that dyshidrotic eczematous reactions may be related not only to the type of IVIG, to the dose and the rates of infusion, but also to an allergic response to excipients and preservatives contained in the drug, probably elicited by an underlying neurological disease in some cases.

KW - Clinically isolated syndrome

KW - IVIG therapy

KW - Paediatric patient

KW - Pompholyx

UR - http://www.scopus.com/inward/record.url?scp=84900551763&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84900551763&partnerID=8YFLogxK

M3 - Article

C2 - 24674688

AN - SCOPUS:84900551763

VL - 27

SP - 127

EP - 130

JO - International Journal of Immunopathology and Pharmacology

JF - International Journal of Immunopathology and Pharmacology

SN - 0394-6320

IS - 1

ER -